Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Tampon, dizziness, lightheaded, blurred, shivers, unconsciousness

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Question
I am a 17 year old girl, 5' 7", 135 lbs, healthy, active teenager who does not smoke or drink and I am not sexually active. Last year, I used a tampon for the first time and after I inserted it I got dizzy, light healded, ringing ears and my vision went in and out, so I removed it immediately but did not feel well for several hours. Ok, so it's been a year and I decided to try again, no pressure. It went in without a problem. I put on my bathing suit bottoms and sure enough, same symptoms... but this time I started to faint before I could get it out. My mom came in got me to the toilet where I removed it. As soon as I did my mom said my eyes rolled back, I started to shake, and then I fainted, I was out for 30 seconds or so. I was not nervous at all this time. I googled and several girls have had this issue but everyone keeps saying it's because of nerves. I don't think so, do you?
Posted Mon, 23 Apr 2012 in Women's Health
 
 
Answered by Dr. Minoo Bhagia 10 hours later
Hello,

Thanks for your query.

Yes, the tampon insertion can cause vasovagal attack. One could have dizziness, blurring of vision, fainting sensation, black outs and loss of consciousness briefly. The symptoms you had was probably due to vasovagal attacks.

Tampoon use is also associated with Hence it is better to use sanitary napkins.

Hope I have answered your query. Should you have any further queries, I will be available to answer them.

Take care
Above answer was peer-reviewed by
 
Follow-up: Tampon, dizziness, lightheaded, blurred, shivers, unconsciousness 25 hours later
What is a vasovagal attack? I don't usually have a problem using a sanitary pad but I had a pool party that day and didn't want to miss out (which I did and lost 3 hours because I had to lie down and nap after all that). Do you think I would have a vasovagal attack with the menstrual cups that I see advertised?
 
 
Answered by Dr. Minoo Bhagia 8 hours later
Hello ,
Welcome again ,

Vasovagal attack is syncope or shock for few seconds due to stimulation of vagus nerve.The blood pressure drops for few seconds and you feel fainting , dizziness , lightheadedness etc.
The stimulus for this syncope can be pain , anxiety or any trauma.
When we hold cervix for copperT insertion sometimes the patients faint in OPD , this is due to pain stimulus.
When you insert anything in vagina , the opening is small and it causes pressure and pain thus the fainting sensation.
Why to put unnecessarily a source of infection like cups and tampons.
It is better to use outer protection like napkins.
Best wishes
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor